Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 20, 2015, 6:59 PM EDT for Orange County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 6:59 PM EDT (22:59 UTC)
- Expired
- Aug 20, 2015, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Orange County, FL
The radar
The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732
WUUS52 KMLB 202259
SVRMLB
FLC095-210000-
/O.NEW.KMLB.SV.W.0068.150820T2259Z-150821T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
659 PM EDT THU AUG 20 2015
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 800 PM EDT
* AT 658 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER ORLANDO...AND MOVING
NORTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
ORLANDO...OCOEE...WINTER PARK...MAITLAND AND LOCKHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING...VERY
HEAVY RAIN AND POSSIBLY HAIL. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2864 8154 2864 8133 2861 8133 2861 8132
2835 8123 2835 8145
TIME...MOT...LOC 2258Z 155DEG 6KT 2852 8139
$$
BRAGAW2 follow-up statements
117
WWUS52 KMLB 202315
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
715 PM EDT THU AUG 20 2015
FLC095-210000-
/O.CON.KMLB.SV.W.0068.000000T0000Z-150821T0000Z/
ORANGE FL-
715 PM EDT THU AUG 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN ORANGE COUNTY...
AT 712 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS HAD
DEVELOPED ALONG A SEA BREEZE BOUNDARY MERGER BETWEEN EAST LAKE TOHO
AND LAKE APOPKA. SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE ARE EXPECTED
OVER CENTRAL ORANGE COUNTY THROUGH 800 PM. STORM MOTION WAS
NORTHWEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...OCOEE...WINTER PARK...MAITLAND AND LOCKHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2864 8154 2864 8133 2861 8133 2861 8132
2835 8123 2835 8145
TIME...MOT...LOC 2312Z 155DEG 6KT 2854 8140
$$
BRAGAW102
WWUS52 KMLB 202345
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
745 PM EDT THU AUG 20 2015
FLC095-202352-
/O.CAN.KMLB.SV.W.0068.000000T0000Z-150821T0000Z/
ORANGE FL-
745 PM EDT THU AUG 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...THE
STORM WILL CONTINUE TO GENERATE VERY HEAVY RAIN AND FREQUENT
LIGHTNING ALONG AND EAST OF THE I-4 CORRIDOR BETWEEN ORLANDO AND
DELTONA THROUGH 815 PM.
LAT...LON 2864 8154 2864 8133 2861 8133 2861 8132
2835 8123 2835 8145
TIME...MOT...LOC 2340Z 155DEG 6KT 2859 8142
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:12 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 20, 3:12 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 312 PM EDT THU AUG 20 2015 .DISCUSSION... TONIGHT-FRIDAY...AFTERNOON STORMS WL CONTINUE TO DEVELOP THROUGH DUSK AS BOUNDARY INTERACTIONS WL CONTINUE INTO THE EVNG HRS ACRS CENTRAL FL. WEAK STEERING WILL LEAD TO PROPAGATION ALONG BOUNDARIES AS THE MAIN FORCING MECHANISM FOR ADTL DEVELOPMENT. THERE WL REMAIN A POTENTIAL FOR LCL HEAVY RAIN AMOUNTS NEAR 2" ALONG WITH FREQUENT LIGHTNING AND WIND GUSTS AOA 40 MPH IN THE STRONGER CELLS THRU EARLY EVNG. FRI...HIGH MOISTURE WILL CONTINUE ACROSS THE REGION WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. AXIS OF A WEAKENING SURFACE RIDGE OVER NORTH BAHAMAS WILL PROVIDE LIGHT TO VARIABLE STEERING LEVEL WINDS. THIS SHOULD ALLOW FOR INITIATION OF SEA BREEZE CONVECTION CLOSE TO THE COAST AND THEN AN INCREASE IN COVERAGE OVER THE INTERIOR THROUGH THE AFTERNOON. SCATTERED TO NUMEROUS DIURNAL STROMS WILL BE FORECAST FRO ONE MORE DAY. SAT-WED...(FROM PREV DISC) MID LEVEL ANTICYCLONE INITIALLY CENTERED OVER THE EASTERN GULF OF MEXICO WILL GRADUALLY ERODE/RETROGRADE AS SHORTWAVES CARVE OUT A TROUGH OVER THE EASTERN CONUS. THE 00Z GFS INDICATED THAT A FRONTAL TROUGH MOVING OFF THE EASTERN SEABOARD WILL MERGE WITH BROAD CYCLONIC CIRCULATION VICINITY OF BERMUDA THIS WEEKEND. A BROAD AREA OF LOW/MID LEVEL NORTHERLY FLOW BETWEEN THIS LOW AND THE RETREATING ANTICYCLONE IS SHOWN TAPPING DRIER AIR FROM SUNDAY INTO EARLY NEXT WEEK. CHC OF PCPN LOOKS BARELY MENTIONABLE EARLY NEXTY WEEK AS NORTHEAST/EAST FLOW ADVECTS IN DRIER AIR. BY WED A REASSERTING ATLANTIC RIDGE IN WAKE OF LIFTING OPEN ATLANTIC LOW SHOULD START TO PUMP MOISTURE BACK IN AND RETURN POPS BACK TO MORE TYPICAL SCATTERED VALUES FOR MID/LATE AUGUST. && .AVIATION... SFC WINDS: THRU 21/01Z...S/SE 6-10KTS. BTWN 21/01Z-21/04Z...BCMG S-SW 1 TO 4KT...CONTG THRU 21/12Z. BTWN 21/12Z-21/16Z...BCMG S/SW 4-6KTS. SCT SHRA AND ISOLD TS WL PRODUCE BRIEF MVFR CONDS AT SITES THIS AFTN/EVE THROUGH 21/01Z. && .MARINE... FRIDAY AND FRIDAY NIGHT...LIGHT WINDS WITH DEVELOPMENT OF AN ONSHORE BREEZE IN THE AFTERNOON WL MAINTAIN SIG WVS 2 FT OR LESS DURING THE PERIOD. WEEKEND...00Z GFS SHOWED A BACK DOOR FRONT DROPPING SOUTH OVER THE ATLANTIC ON SAT WITH A WEAK HIGH PRESSURE RIDGE NOSING DOWN THE EASTERN SEABOARD...PRODUCING NORTHEAST WINDS 10 TO 15 KNOTS AND CONTINUING INTO SUNDAY. THE ECMWF ALSO SHOWS NORTHEAST FLOW BUT WEAKER. WHILE THERE MAY BE A LITTLE MORE WIND CHOP DEVELOPING... THE NORTHEAST FLOW WILL BRING DRIER AIR SO SHOWER/STORM CHANCES LOOK VERY LOW. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 76 91 / 30 50 20 30 MCO 76 94 77 93 / 30 60 30 50 MLB 76 91 76 91 / 20 50 20 30 VRB 75 91 74 90 / 20 50 20 30 LEE 77 93 77 93 / 30 60 30 50 SFB 76 94 77 93 / 30 60 30 40 ORL 77 94 77 94 / 30 60 30 50 FPR 74 92 73 91 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...PENDERGRAST LONG TERM....WIMMER
Hazardous weather outlook, Aug 20, 11:29 AM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1129 AM EDT THU AUG 20 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1129 AM EDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE AS IT BEGINS PUSHING INLAND EARLY THIS AFTERNOON. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE FURTHER INLAND THROUGH LATE AFTERNOON. COVERAGE IS EXPECTED TO HIGHEST FROM ORLANDO WEST LATE AFTERNOON. THE MAIN STORM THREATS WILL BE TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE IN THE STRONGEST STORMS...MOST LIKELY ACROSS THE INTERIOR WHERE MORE BOUNDARY COLLISIONS WILL TAKE PLACE. WHILE THE FOCUS FOR STORMS WILL GENERALLY SHIFT WEST WITH THE INLAND MOVING SEA BREEZE...INDIVIDUAL STORM MOTION WILL BE SLOW AND ERRATIC. .FLOOD IMPACT... SLOW STORM MOVEMENT WILL LEAD TO LOCALLY HEAVY RAINFALL WITH TODAYS STORMS. AMOUNTS BETWEEN ONE AND THREE INCHES IN A 60 TO 90 MINUTE PERIOD WILL BE POSSIBLE...RESULTING IN TEMPORARY INUNDATION OF LOW LYING AND URBAN AREAS...SUCH AS ROADS...PARKING LOTS...AND CULVERTS. .RIP CURRENT IMPACT... A LINGERING SWELL WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT AREA BEACHES. THE RISK WILL BE HIGHEST BETWEEN 2 PM AND SUNSET DUE TO TIDAL EFFECTS. CHECK WITH YOUR LOCAL BEACH PATROL FOR MORE INFORMATION ABOUT OCEAN HAZARDS AND DO NOT ENTER THE SURF ALONE. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED BRIEF WIND GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE OVER THE INTRACOASTAL WATERWAY EARLY THIS AFTERNOON THEN TOWARD LARGER INLAND LAKES FROM LATE AFTERNOON THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON SHOWERS AND STORMS WILL CONTINUE TO FOCUS ACROSS THE INTERIOR THROUGH SATURDAY. LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN STORM THREATS. DRIER AIR WILL MOVE INTO THE REGION ON SUNDAY AND REDUCE RAIN CHANCES INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPOTTERS ARE ASKED TO RELAY ANY RAINFALL REPORTS OF TWO INCHES OR MORE TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. WIMMER .
In the hours before
Special weather statement, Aug 20, 5:49 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT THU AUG 20 2015
FLZ041-044>046-053-202315-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-OSCEOLA FL-
ORANGE FL-SEMINOLE FL-
549 PM EDT THU AUG 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...NORTHEASTERN
LAKE...WESTERN SEMINOLE...NORTHWESTERN OSCEOLA AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 715 PM EDT...
AT 541 PM EDT...DOPPLER RADAR WAS TRACKING MULTIPLE BOUNDARIES
CONVERGING OVER CENTRAL FLORIDA. THE EAST COAST SEA BREEZE WAS
PUSHING ACROSS METRO ORLANDO FROM THE EAST...THE WEST COAST SEA
BREEZE WAS APPROACHING THE I-4 CORRIDOR FROM WEST...AND AN OUTFLOW
BOUNDARY FROM EARLIER CONVECTION WAS APPROACHING KISSIMMEE AND ST.
CLOUD FROM THE SOUTH.
THESE BOUNDARIES WILL MERGE ALONG A LINE BETWEEN WEST LAKE TOHO TO
LAKE GEORGE AROUND 630 PM THIS EVENING. AS THEY DO...NUMEROUS
THUNDERSTORMS WILL TO DEVELOP ALONG AND NORTH OF THE I-4 CORRIDOR.
WINDS IN EXCESS OF 40 MPH WILL AND FREQUENT TO EXCESSIVE LIGHTNING
WILL BE POSSIBLE IN THESE AREAS.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...SANFORD...APOPKA AND ALTAMONTE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN
PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING.
&&
LAT...LON 2937 8142 2926 8142 2926 8134 2919 8131
2815 8128 2816 8152 2820 8152 2826 8156
2826 8166 2905 8165 2906 8164 2932 8165
2939 8144
TIME...MOT...LOC 2141Z 184DEG 37KT 2911 8153 2830 8146
BRAGAWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:49 PM EDT | Special Weather Statement | MLB | Orange | 86 min |
| Aug 20, 6:34 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 41 min |
| Aug 20, 7:29 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.